Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Denver/Boulder, CO

June 27, 2007Douglas County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jun 27, 2007, 3:19 PM MDT for Douglas County, Colorado. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 3:19 PM MDT (21:19 UTC)
Expired
Jun 27, 2007, 5:15 PM MDT
In force
116 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Douglas County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 272122
FFWBOU
COC035-272315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
319 PM MDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO

* UNTIL 515 PM MDT

* AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES SOUTHEAST OF
  WESTCREEK...OR ABOUT 23 MILES NORTHWEST OF COLORADO SPRINGS. 
  THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK
  AND DECKERS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE TROUT CREEK...TRAIL CREEK...WEST 
CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES 
OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS.

LAT...LON 3920 10506 3927 10523 3913 10526 3913 10506

$$
2 follow-up statements
000 
WGUS75 KBOU 272219
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT WED JUN 27 2007

COC035-272315-
DOUGLAS CO-
413 PM MDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN TELLER COUNTY...OR ABOUT
25 MILES NORTHWEST OF COLORADO SPRINGS.  THE STORMS ARE MOVING 
SOUTHEAST AT 5 TO 10 MPH.  ALTHOUGH NO STORMS ARE OCCURRING OVER 
DOUGLAS COUNTY...THE STORMS ARE UPSTREAM FROM WESTCREEK AND OTHER 
FLOOD PRONE AREAS OF THE HAYMAN BURN AREA. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK AND DECKERS.

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE ..TRAIL CREEK...TURKEY CREEK...
WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. 
ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS.

IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...
OR CREEKS...WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD
AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

LAT...LON 3920 10506 3927 10523 3913 10526 3913 10506

$$
000 
WGUS75 KBOU 272235
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
435 PM MDT WED JUN 27 2007

COC035-272245-
DOUGLAS CO-
435 PM MDT WED JUN 27 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
DOUGLAS COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3920 10506 3927 10523 3913 10526 3913 10506

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:18 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 27, 3:18 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
318 PM MDT WED JUN 27 2007

.SHORT TERM...CONVECTION BEGAN NICELY OVER MOUNTAINS AND
FOOTHILLS...BUT HAVING MUCH DIFFICULTY SUSTAINING THEMSELVES ALONG
URBAN CORRIDOR. STILL A FAIRLY DECENT INVERSION BETWEEN 700 MB AND
600 MB...AS NOTED BY LATEST ACARS SOUNDINGS. LATEST FORECAST
SOUNDINGS STILL KEEP AN INVERSION AROUND 700 MB THROUGH THIS
EVENING. SO DESPITE ADEQUATE MOISTURE AND LOW LEVEL SOUTHEAST FLOW
PROVIDING UPSLOPE...IT IS LOOKING MORE DIFFICULT FOR STORMS ALONG
URBAN CORRIDOR...NOT TO MENTION POINTS EAST. HOWEVER...IF CAP DOES
BREAK...THERE IS SUFFICIENT ENERGY TO HARNESS AS NOTED BY THE
FORECAST CAPE OF AROUND 2000 J/KG. THERE IS A WEAK UPPER LEVEL
DISTURBANCE MOVING ACROSS NORTHWEST WHICH COULD PROVIDE SOME LIFT
AND HELP SUSTAIN STORMS ON THE PLAINS. COULD ALSO SEE A FEW
BOUNDARIES WHICH MAY ALSO HELP CONVECTION. STILL A BUNCH OF
UNCERTAINTIES THIS EVENING. WILL RELUCTANTY HOLD ONTO THE SCATTERED
POPS FOR THE URBAN CORRIDOR FOR THIS EVENING. WILL LOWER THE POPS
FURTHER EAST. FOR THE REST OF AREA...CURRENT POPS LOOK REASONABLE.
STORMS THAT DEVELOP WILL BE SLOW MOVING AND WITH GPS MEASURED
PRECIPITABLE WATER VALUES INCHING TOWARD AN INCH...SOME HEAVY RAIN
POSSIBLE WHICH COULD CAUSE LOCALIZED FLOODING. COULD ALSO SEE SOME
HAIL IN THE STRONGER STORMS. ALL STORMS SHOULD END BY MIDNIGHT AS
WAVE MOVES EAST OF REGION. BOUNDARY LAYER WIND AND HUMIDITY PROGS
INDICATE QUITE A BIT OF MOISTURE ACROSS EASTERN PLAINS. COULD SEE A
RETURN OF STRATUS ALONG WITH SOME FOG. ON THURSDAY...DRIER AIR
EXPECTED TO MOVE ACROSS REGION AS HIGH PRESSURE CONTINUES TO BUILD
OVER COLORADO. AT THE SURFACE...LOW LEVEL SOUTHEAST FLOW WILL
CONTINUE ACROSS PLAINS WITH POTENTIAL FOR THE DEVELOPMENT OF A
DENVER CYCLONE. DESPITE DRYING...SHOULD BE ENOUGH MOISTURE FOR SOME
AFTERNOON CONVECTION...SPECIFICALLY ALONG FOOTHILLS WHERE UPSLOPE
FLOW PREVAILS. CURRENT POPS LOOKING ON TRACK...BUT WILL UP POPS TO
SCATTERED ACROSS PARK COUNTY. FORECAST SOUNDINGS SHOW CAPES AROUND
2000 J/KG DURING THE AFTERNOON WITH A BIT OF CIN. COULD SEE SOME
HAIL WITH THE STRONGER STORMS. THOUGH PRECIPITABLE WATER VALUES
PROGGED TO BE AROUND SEVEN TENTHS OF AN INCH...HEAVY RAIN POSSIBLE
AS THE WINDS ALOFT WILL BE LIGHT.

.LONG TERM...DRYING TREND BEGINS ON FRIDAY THOUGH DECENT SOUTH WINDS
ON THE PLAINS WILL MAINTAIN LOW LEVEL MOISTURE. ENOUGH WARMING TO
STILL BE MARGINAL FOR THUNDERSTORMS...SAME STORY AS THURSDAY BUT
DRIER SO THREAT OF SEVERE STORMS OR HEAVY RAIN SHOULD BE LOWER. ONCE
AGAIN SLOW STORM MOTION MEANS WHAT STARTS OVER THE MOUNTAINS SHOULD
STAY THERE. DROPPED POPS EAST OF BRUSH AND LIMON FOR THIS REASON.
AFTER FRIDAY THE RIDGE AXIS MOVES OVER COLORADO. LITTLE QUESTION
ABOUT THE WEEKEND...JUST HOT AND DRY WITH READINGS AROUND 100 COMMON
BY SUNDAY. LATEST COUPLE GFS RUNS SHOWED A WEAK WAVE COMING OVER THE
RIDGE WITH THE AXIS SHIFTING WESTWARD BEHIND THE WAVE EARLY NEXT
WEEK. THIS BRINGS SOME COOLING...UP TO 10 DEGREES ON THE PLAINS...IN
THE 12Z GFS. ECMWF REMAINS STEADY WITH A WEAKER VERSION OF THIS
FEATURE HAVING LITTLE IMPACT...KEEPING IT JUST AS WARM INTO MIDWEEK.
ONE OTHER POSSIBLE CHANGE...EVEN WITH THE HIGH OVERHEAD...IS SOME
WESTWARD CREEP OF LOW LEVEL MOISTURE FROM THE PLAINS. THIS COULD MIX
OUT EACH DAY WITH LITTLE IMPACT...OR EVENTUALLY LEAD TO MORE CLOUD
COVER AND EVEN ISOLATED THUNDERSTORM ACTIVITY. NO SIGN AT ALL OF ANY
MOISTURE RETURN ON THE WEST SIDE OF THE RIDGE. EVEN THE COOLER
SOLUTIONS ARE STILL HOT AND DRY...SO WILL JUST HEDGE THE TEMPERATURE
DOWN A COUPLE OF DEGREES BY WEDNESDAY WITH ISOLATED POPS. CLASSIC
FOURTH OF JULY WEATHER. FIRE DANGER WILL SKYROCKET OVER THE NEXT
WEEK BUT FORTUNATELY WINDS LOOK TO STAY ON THE LIGHT SIDE.

&&

.AVIATION...COULD STILL SEE A FEW STORMS AT DIA THROUGH 04Z THIS
EVENING...WITH HEAVY RAIN THE MAIN THREAT. CANNOT RULE OUT THE
POSSIBILITY OF SMALL HAIL IF THE STORMS INTENSIFY. BETWEEN  06Z AND
15Z...COULD SEE A BRIEF PERIOD OF MVFR CEILINGS...THOUGHT BULK OF
STRATUS WILL REMAIN WELL EAST. SOME STORMS POSSIBLE AFTER 18Z BUT
SHOULD REMAIN ALONG THE FOOTHILLS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LESZCYNSKI/GIMMESTAD
Hazardous weather outlook, Jun 27, 10:40 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT WED JUN 27 2007

COZ030>051-281200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1040 AM MDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND
FOOTHILLS THIS AFTERNOON...THEN SPREAD ACROSS THE URBAN CORRIDOR
DURING THE AFTERNOON. FURTHER EAST...THE STORMS WILL HAVE A HARD
TIME SUSTAINING THEMSELVES AS AN INVERSION WILL REMAIN IN PLACE.

THE STORMS WILL BE SLOW MOVING...SO THE MAIN THREAT WILL BE HEAVY
RAIN WHICH COULD CAUSE LOCALIZED FLOODING. A FEW STORMS COULD REACH
SEVERE LIMITS...PRODUCING HAIL UP TO AN INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY AND FRIDAY THERE WILL BE ENOUGH MOISTURE AND INSTABILITY
OVER THE EASTERN PLAINS AND FOOTHILLS FOR A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP.  FOR SATURDAY
THROUGH MONDAY...A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA
BRINGING HOT TEMPERATURES WITH ONLY A VERY SMALL CHANCE OF
THUNDERSTORMS. THE FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LESZCYNSKI/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:00 PM MDTSevere Thunderstorm WarningBOULincoln60 min

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.